Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 137, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2016, 3:28 PM CDT for 6 counties in Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 14, 2016, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Hamilton County, TN, Marion County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:30 PM CDT | TSTM WND DMG | Brayton, TN | MULTIPLE TREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS54 KMRX 142028
SVRMRX
TNC007-065-115-121-143-153-142115-
/O.NEW.KMRX.SV.W.0137.160714T2028Z-160714T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
RHEA COUNTY IN EASTERN TENNESSEE...
BLEDSOE COUNTY IN EASTERN TENNESSEE...
MEIGS COUNTY IN EASTERN TENNESSEE...
HAMILTON COUNTY IN EASTERN TENNESSEE...
MARION COUNTY IN EASTERN TENNESSEE...
* UNTIL 515 PM EDT/415 PM CDT/
* AT 428 PM EDT/328 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES WEST OF SPRING CITY TO 6 MILES
SOUTHEAST OF JASPER...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...DAYTON...DUNLAP...JASPER...PIKEVILLE...DECATUR...
SODDY-DAISY...SIGNAL MOUNTAIN...SOUTH PITTSBURG...SPRING CITY...
WALDEN...LAKESITE...WHITWELL...KIMBALL...RIDGESIDE...HARRISON...
FAIRMOUNT...RED BANK...COLLEGEDALE AND GRAYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3530 8566 3532 8557 3536 8550 3541 8549
3546 8554 3570 8529 3576 8526 3577 8504
3575 8503 3576 8492 3582 8480 3578 8474
3575 8475 3570 8462 3560 8466 3526 8497
3514 8503 3510 8501 3499 8510 3499 8586
TIME...MOT...LOC 2028Z 252DEG 21KT 3570 8498 3500 8554
HAIL...1.00IN
WIND...60MPH
$$
MJB2 follow-up statements
220
WWUS54 KMRX 142049
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 PM EDT THU JUL 14 2016
TNC007-065-115-121-143-153-142115-
/O.CON.KMRX.SV.W.0137.000000T0000Z-160714T2115Z/
SEQUATCHIE TN-RHEA TN-BLEDSOE TN-MEIGS TN-HAMILTON TN-MARION TN-
449 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
EDT/415 PM CDT/ FOR SOUTHEASTERN SEQUATCHIE...RHEA...CENTRAL
BLEDSOE...MEIGS...HAMILTON AND EASTERN MARION COUNTIES...
AT 448 PM EDT/348 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR SPRING CITY TO NEAR LOOKOUT
MOUNTAIN...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...DAYTON...JASPER...DECATUR...SODDY-DAISY...
SIGNAL MOUNTAIN...SPRING CITY...WALDEN...LAKESITE...WHITWELL...
RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...COLLEGEDALE...
GRAYSVILLE...POWELLS CROSSROADS...MARTIN SPRINGS...
PEAKLAND AND BIG SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3526 8549 3529 8539 3536 8533 3543 8534
3545 8530 3567 8511 3568 8508 3574 8503
3575 8503 3576 8492 3582 8480 3578 8474
3575 8475 3570 8462 3560 8466 3526 8497
3514 8503 3510 8501 3499 8510 3499 8567
TIME...MOT...LOC 2048Z 252DEG 21KT 3573 8488 3503 8545
HAIL...1.00IN
WIND...60MPH
$$
MJB632
WWUS54 KMRX 142106
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
506 PM EDT THU JUL 14 2016
TNC007-065-115-153-142115-
/O.CAN.KMRX.SV.W.0137.000000T0000Z-160714T2115Z/
SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-MARION TN-
506 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUATCHIE...
CENTRAL BLEDSOE...HAMILTON AND EASTERN MARION COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND IS MOVING
OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3537 8499 3540 8501 3542 8497 3545 8506
3559 8492 3561 8486 3573 8491 3577 8488
3582 8480 3578 8474 3576 8476 3575 8475
3573 8469 3572 8470 3572 8468 3570 8467
3571 8465 3570 8462 3560 8466 3535 8491
TIME...MOT...LOC 2105Z 263DEG 28KT 3570 8468 3501 8525
$$
TNC121-143-142115-
/O.CON.KMRX.SV.W.0137.000000T0000Z-160714T2115Z/
RHEA TN-MEIGS TN-
506 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN RHEA AND MEIGS COUNTIES...
AT 505 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF FAIRVIEW TO RIDGESIDE...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAYTON...DECATUR...SPRING CITY...GRAYSVILLE...PEAKLAND...
BIG SPRING...TEN MILE...OLD WASHINGTON...
GRANDVIEW AND PINEY FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3537 8499 3540 8501 3542 8497 3545 8506
3559 8492 3561 8486 3573 8491 3577 8488
3582 8480 3578 8474 3576 8476 3575 8475
3573 8469 3572 8470 3572 8468 3570 8467
3571 8465 3570 8462 3560 8466 3535 8491
TIME...MOT...LOC 2105Z 263DEG 28KT 3570 8468 3501 8525
HAIL...1.00IN
WIND...60MPH
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:11 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 14, 2:11 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Morristown TN 311 PM EDT THU JUL 14 2016 .SHORT TERM /TONIGHT AND FRIDAY/... The convective line of strong to marginally severe thunderstorms over Middle TN...will continue it's march toward the Cumberland Plateau over the next couple of hours....and then gradually move across the region late this afternoon (from around 21Z) through the late evening (03Z or so). Given the very weak shear...the intensity of this activity will be mitigated somewhat. However...the steep lapse rates (on the order of 7 deg C)...the ML CAPE values around 2000 J/kg...and the presence of drier air aloft (noted on the inverted-V sounding profiles)...will keep a severe threat going through the early to mid evening. The main threats will be localized wet microbursts and damaging straight-line convective winds...along with marginally severe hail and lightning. Some locally heavy rainfall is also possible given the slow-moving nature of these storms as they progress east. Late tonight...this activity will clear off to the east...and thanks to some partial clearing and light winds...some patchy fog is expected through the morning rush hour commute on Friday. The unsettled pattern will continue on Friday...with the weak open upper-trough swinging through. This will bring scattered to numerous showers and thunderstorms across the region during the afternoon and evening...favoring areas along and south of I-40. Given the cloud cover and precipitation chances...a cooler day with highs in the 80s are expected areawide. .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Deep moisture and a weakly unstable air mass in place on Saturday combined with a residual convective boundary over the region and a short wave moving through will provide a chance of showers and thunderstorms. Weaker instability will remain over the area Sunday and Monday for a lesser chance of convection. The best chance of thunderstorms will be Tuesday when a stronger short wave/boundary moves into the area. We will become moderately unstable with deep moisture in place and could see a few strong to marginally severe storms develop over the region. Convective chances diminish Wednesday and Thursday as drier air and surface high pressure move in. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 89 71 90 / 50 70 40 50 Knoxville McGhee Tyson Airport, TN 71 89 69 87 / 50 50 40 50 Oak Ridge, TN 70 90 69 87 / 50 50 40 50 Tri Cities Airport, TN 69 88 67 85 / 40 40 40 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AMP/MJB
Hazardous weather outlook, Jul 14, 9:45 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1045 AM EDT THU JUL 14 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-151445- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1045 AM EDT THU JUL 14 2016 /945 AM CDT THU JUL 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE STORMS SHOULD NOT BE VERY ORGANIZED...SOME MAY BECOME SEVERE AND PRODUCE LOCALIZED STRONG DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. THOSE WITH OUTDOOR PLANS SHOULD ESPECIALLY KEEP AN EYE ON THE WEATHER AND HAVE A WAY TO GET WARNING INFORMATION! .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA FOR THE FRIDAY AND SATURDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS...HEAVY RAINS AND LOCALIZED FLASH FLOODING. THE FRONTAL BOUNDARY WILL STALL JUST SOUTH AND EAST OF THE AREA SUNDAY...THEN LIFT NORTHWARD EARLY NEXT WEEK. BY TUESDAY...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS ALONG WITH ANOTHER FRONTAL BOUNDARY. AIRMASS ACROSS THE REGION WILL BE VERY UNSTABLE PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...HAIL UP TO QUARTER SIZE...AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS WEEK...AND AGAIN NEXT TUESDAY.
In the hours before
Special weather statement, Jul 14, 2:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT THU JUL 14 2016
TNZ067-068-084-142030-
ROANE TN-MEIGS TN-LOUDON TN-
339 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEIGS...SOUTHERN
ROANE AND CENTRAL LOUDON COUNTIES UNTIL 430 PM EDT...
AT 339 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAIRVIEW...OR 11 MILES SOUTH OF ROCKWOOD...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...LENOIR CITY...KINGSTON...LOUDON...FAIRVIEW...
PAINT ROCK...TEN MILE AND BRADBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3565 8471 3571 8473 3573 8471 3574 8472
3575 8474 3576 8473 3591 8434 3571 8427
TIME...MOT...LOC 1939Z 253DEG 17KT 3571 8463
AMP.23Special weather statement, Jul 14, 2:52 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT THU JUL 14 2016
TNZ081-098-099-142030-
MARION-HAMILTON-SEQUATCHIE-
352 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SEQUATCHIE...
SOUTHWESTERN HAMILTON AND MARION COUNTIES...
AT 351 PM EDT/251 PM CDT/...A STRONG THUNDERSTORM WAS LOCATED NEAR
SIGNAL MOUNTAIN...OR 10 MILES WEST OF CHATTANOOGA...MOVING EAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...
SOUTH PITTSBURG...WALDEN...WHITWELL...KIMBALL...MONTEAGLE...
FAIRMOUNT...RED BANK...POWELLS CROSSROADS...ORME...MARTIN SPRINGS...
FOSTER FALLS S.P....NEW HOPE...SEQUATCHIE CAVE...HALETOWN (GUILD)...
FALLING WATER AND LOOKOUT MOUNTAIN.
LAT...LON 3510 8586 3524 8584 3524 8582 3522 8577
3522 8574 3524 8569 3529 8571 3530 8566
3521 8522 3498 8532 3499 8579 3500 8586
TIME...MOT...LOC 1951Z 284DEG 13KT 3509 8544
MJBSpecial weather statement, Jul 14, 3:09 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT THU JUL 14 2016
TNZ085>087-100>102-142100-
BRADLEY-SOUTHEAST MONROE-NORTHWEST MONROE-WEST POLK-EAST POLK-MCMINN-
409 PM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POLK...SOUTHEASTERN
BRADLEY...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES...
AT 408 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ETOWAH TO 8 MILES
EAST OF ETON. MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...BENTON...DUCKTOWN...ETOWAH...ENGLEWOOD...TELLICO PLAINS...
NIOTA...COKER CREEK...ARCHVILLE...PARKSVILLE...GAP SPRINGS...
MOUNT VERNON...BULLET CREEK...HIWASSEE OCOEE S.P....DENTVILLE...
CONASAUGA...COPPERHILL...BIG FROG MOUNTAIN...RELIANCE AND TURTLETOWN.
LAT...LON 3499 8481 3552 8459 3544 8419 3525 8425
3522 8429 3507 8431 3499 8433
TIME...MOT...LOC 2008Z 253DEG 41KT 3542 8446 3486 8461
MJBSpecial weather statement, Jul 14, 3:11 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
311 PM CDT THU JUL 14 2016
TNZ081-082-142045-
BLEDSOE-SEQUATCHIE-
311 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SEQUATCHIE AND SOUTHWESTERN
BLEDSOE COUNTIES...
AT 310 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
DUNLAP...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...PALIO...BRAYTON...CAGLE...OLD CUMBERLAND...
FLAT TOP MOUNTAIN AND MOWBRAY MOUNTAIN.
LAT...LON 3553 8558 3554 8554 3555 8546 3559 8541
3551 8514 3549 8514 3548 8513 3547 8513
3545 8515 3545 8517 3532 8524 3527 8529
3534 8554 3536 8551 3541 8549 3541 8551
3542 8551 3543 8554 3549 8554 3552 8558
TIME...MOT...LOC 2010Z 284DEG 48KT 3541 8522
MJBSpecial weather statement, Jul 14, 3:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT THU JUL 14 2016
TNZ081>084-099-142100-
RHEA-MEIGS-BLEDSOE-HAMILTON-SEQUATCHIE-
422 PM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
SEQUATCHIE...RHEA...BLEDSOE...MEIGS AND NORTHEASTERN HAMILTON
COUNTIES...
AT 422 PM EDT/322 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR SPRING CITY TO NEAR DUNLAP.
MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...DECATUR...SPRING CITY...GRAYSVILLE...
FALL CREEK FALLS STATE PARK...BRAYTON...PEAKLAND...BIG SPRING...
TEN MILE...STINGING FORK FALLS S.P....BIRCHWOOD...GRANDVIEW...
PINEY FALLS S.P....EVENSVILLE...OLD CUMBERLAND...PALIO...
OLD WASHINGTON...MOUNT CREST AND SALE CREEK.
LAT...LON 3538 8521 3536 8523 3545 8535 3553 8551
3561 8538 3572 8526 3577 8525 3577 8504
3575 8503 3576 8492 3583 8479 3579 8474
3575 8475 3574 8470 3570 8467 3573 8464
3571 8462 3565 8462 3535 8486 3525 8496
TIME...MOT...LOC 2022Z 272DEG 39KT 3568 8495 3539 8533
MJBSpecial weather statement, Jul 14, 3:24 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT THU JUL 14 2016
TNZ012-013-035-036-067>069-071-083-142130-
RHEA TN-ROANE TN-KNOX TN-CAMPBELL TN-SCOTT TN-NW BLOUNT TN-LOUDON TN-
ANDERSON TN-MORGAN TN-
424 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...CAMPBELL...WESTERN
KNOX...NORTHEASTERN RHEA...NORTHWESTERN BLOUNT...ANDERSON...ROANE...
LOUDON AND MORGAN COUNTIES UNTIL 530 PM EDT...
AT 422 PM EDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR ONEIDA TO 6 MILES NORTHWEST OF
WARTBURG TO 7 MILES WEST OF ROCKWOOD. MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LENOIR CITY...LA FOLLETTE...
KINGSTON...ROCKWOOD...LOUDON...ONEIDA...WARTBURG...FARRAGUT...
FAIRVIEW...OLIVER SPRINGS...LOUISVILLE...JACKSBORO...HUNTSVILLE...
MIDTOWN...HELENWOOD...HARRIMAN AND JELLICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3659 8398 3647 8394 3630 8397 3627 8401
3623 8398 3603 8402 3559 8417 3562 8419
3562 8425 3563 8425 3564 8428 3567 8432
3564 8437 3567 8443 3578 8489 3583 8477
3591 8468 3599 8472 3606 8479 3660 8461
TIME...MOT...LOC 2022Z 283DEG 28KT 3657 8454 3618 8466 3584 8480
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:05 PM CDT | Special Weather Statement | MRX | McMinn | 40 min |
| Jul 13, 8:14 PM CDT | Severe Thunderstorm Warning | MRX | McMinn | 46 min |
| Jul 13, 9:12 PM CDT | Special Weather Statement | MRX | Loudon | 48 min |
| Jul 13, 9:35 PM CDT | Special Weather Statement | MRX | Polk | 40 min |
| Jul 13, 9:51 PM CDT | Special Weather Statement | MRX | Blount | 54 min |
| Jul 14, 7:55 AM CDT | Special Weather Statement | MRX | Campbell | 50 min |
| Jul 14, 9:12 AM CDT | Special Weather Statement | MRX | Grainger, Hancock | 48 min |
| Jul 14, 9:50 AM CDT | Special Weather Statement | MRX | Hancock, Hawkins | 40 min |
| Jul 14, 10:32 AM CDT | Special Weather Statement | MRX | Greene, Hawkins, Sullivan, Washington | 43 min |
| Jul 14, 11:46 AM CDT | Special Weather Statement | MRX | Johnson | 44 min |
| Jul 14, 12:16 PM CDT | Special Weather Statement | MRX | Carter | 44 min |
| Jul 14, 12:17 PM CDT | Special Weather Statement | MRX | Johnson | 43 min |
| Jul 14, 1:48 PM CDT | Special Weather Statement | MRX | Marion | 42 min |
| Jul 14, 2:10 PM CDT | Special Weather Statement | MRX | Roane | 35 min |
| Jul 14, 2:27 PM CDT | Special Weather Statement | MRX | Loudon | 48 min |
| Jul 14, 2:39 PM CDT | Special Weather Statement | MRX | Loudon | 51 min |
| Jul 14, 2:52 PM CDT | Special Weather Statement | MRX | Marion | 38 min |
| Jul 14, 3:09 PM CDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 51 min |
| Jul 14, 3:11 PM CDT | Special Weather Statement | MRX | Sequatchie | 34 min |
| Jul 14, 3:22 PM CDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 38 min |
| Jul 14, 3:24 PM CDT | Special Weather Statement | MRX | Anderson, Campbell, Loudon, Morgan, Roane, Scott | 66 min |
| Jul 14, 3:30 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 45 min |
| Jul 14, 3:34 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 41 min |
| Jul 14, 3:45 PM CDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 14, 3:56 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox, Union | 49 min |
| Jul 14, 4:02 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 43 min |
| Jul 14, 4:30 PM CDT | Special Weather Statement | MRX | Hancock, Hawkins | 45 min |
| Jul 14, 4:38 PM CDT | Special Weather Statement | MRX | Grainger, Union | 37 min |
| Jul 14, 4:45 PM CDT | Special Weather Statement | MRX | Greene, Hamblen | 45 min |
| Jul 14, 5:13 PM CDT | Special Weather Statement | MRX | Cocke | 47 min |
| Jul 14, 5:19 PM CDT | Special Weather Statement | MRX | Hawkins | 41 min |
| Jul 14, 5:25 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 50 min |
| Jul 14, 6:16 PM CDT | Special Weather Statement | MRX | Carter, Unicoi, Washington | 44 min |
| Jul 14, 6:59 PM CDT | Special Weather Statement | MRX | Carter | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.